Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jul 9, 2024, 10:02 AM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2024, 10:02 AM CDT (15:02 UTC)
- Expired
- Jul 9, 2024, 10:29 AM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WFUS54 KMEG 091502
TORMEG
MSC003-117-141-091545-
/O.NEW.KMEG.TO.W.0018.240709T1502Z-240709T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1002 AM CDT Tue Jul 9 2024
The National Weather Service in Memphis has issued a
* Tornado Warning for...
West central Tishomingo County in northeastern Mississippi...
Northeastern Prentiss County in northeastern Mississippi...
Eastern Alcorn County in northeastern Mississippi...
* Until 1045 AM CDT.
* At 1002 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Thrashers, or near Booneville, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Corinth, Booneville, Burnsville, Glen, Thrashers, Hinkle, Leedy,
Farmington, Rienzi, Strickland, Jobes, Gaston, Walker Siding, Holts
Spur, Altitude, and Hazard Switch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3461 8848 3470 8863 3495 8848 3481 8823
TIME...MOT...LOC 1502Z 216DEG 27KT 3470 8852
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAD2 follow-up statements
346
WWUS54 KMEG 091517
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1017 AM CDT Tue Jul 9 2024
MSC003-117-141-091545-
/O.CON.KMEG.TO.W.0018.000000T0000Z-240709T1545Z/
Tishomingo MS-Prentiss MS-Alcorn MS-
1017 AM CDT Tue Jul 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR WEST
CENTRAL TISHOMINGO...NORTHEASTERN PRENTISS AND EASTERN ALCORN
COUNTIES...
At 1017 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Thrashers, or near Booneville, moving northeast at
25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Corinth, Booneville, Burnsville, Glen, Thrashers, Leedy, Farmington,
Rienzi, Strickland, Jobes, Walker Siding, Holts Spur, Altitude, and
Hazard Switch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3462 8847 3471 8859 3495 8848 3481 8823
TIME...MOT...LOC 1517Z 218DEG 21KT 3468 8846
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAD508 WWUS54 KMEG 091529 SVSMEG Severe Weather Statement National Weather Service Memphis TN 1029 AM CDT Tue Jul 9 2024 MSC003-117-141-091539- /O.CAN.KMEG.TO.W.0018.000000T0000Z-240709T1545Z/ Tishomingo MS-Prentiss MS-Alcorn MS- 1029 AM CDT Tue Jul 9 2024 ...THE TORNADO WARNING FOR WEST CENTRAL TISHOMINGO...NORTHEASTERN PRENTISS AND EASTERN ALCORN COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. && LAT...LON 3462 8847 3471 8859 3495 8848 3481 8823 TIME...MOT...LOC 1527Z 216DEG 27KT 3476 8839 $$ CAD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 9, 7:04 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 9, 7:04 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Memphis TN 704 AM CDT Tue Jul 9 2024 ...New AVIATION... .SYNOPSIS... Issued at 350 AM CDT Tue Jul 9 2024 Showers and thunderstorms will continue as Tropical Depression Beryl moves through the region today. A few storms may be severe with the potential for damaging winds and isolated tornadoes. Locally heavy rainfall is also possible with Beryl and could lead to instances of flash flooding. Dry and mild conditions are expected to prevail on Wednesday with a warming trend starting on Thursday. Heat headlines could be necessary across the MS Delta by Sunday with more widespread heat headlines becoming necessary on Monday. && .DISCUSSION... (Today through Monday) Issued at 350 AM CDT Tue Jul 9 2024 Early morning surface analysis depicts that Tropical Depression Beryl was located over the Arklatex region. This system is interacting with an area of mid-latitude troughing, which will result in the system continuing to advance north northeastward through the Mid-South tomorrow. Intermittent squalls, associated with this system, will move through the region overnight and through the day tomorrow. The storm environment will be characterized by favorable instability and shear that could result in the potential for damaging winds and isolated tornadoes. Atmospheric moisture content is also quite impressive for this time of year with forecast soundings depicting over 2 inches of precipitable water, thus locally heavy rainfall remains possible with the remnants of Beryl. After Beryl moves away from the region, a cold front will push through the Mid-South, resulting in cooler temperatures later tonight. Wednesday will feature temperatures in the mid to upper 80s with overnight lows reaching into the mid to upper 60s. On Thursday, a warming trend will begin as troughing begins to erode and mid-level heights begin to rise across the Mid-South. Dewpoints look to remain low enough to preclude heat advisory criteria through at least Saturday. A heat advisory looks possible across the MS delta on Sunday, as dewpoints rise into the mid to upper 70s. More widespread heat headlines may become necessary on Monday as heat index values across a majority of the Mid-South appear to near or exceed 105 degrees. && .AVIATION... (12Z TAFS) Issued at 642 AM CDT Tue Jul 9 2024 Ceilings will vary between VFR and IFR through late morning as the remnants of Beryl pivot across the region. The main impacts today will be temporary lowered VSBYs due to passing SHRAs as well as moderate winds and wind gusts as the low moves through the region. It should be noted that bands of SHRAs will likely contain wind gusts as high as 30 knots at times. The threat for TSRAs will remain rather scattered today, warranting only a VCTS for a few hours. Winds will shift to the west and eventually northwest as the low lifts out of the region. All sites should return to VFR late tonight. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...Flood Watch through late tonight for ARZ009-018-026>028. MO...Flood Watch through late tonight for MOZ113-115. MS...None. TN...Flood Watch through late tonight for TNZ001. && PUBLIC FORECAST...JPR AVIATION...AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:54 PM CDT | Special Weather Statement | MEG | Yalobusha | 36 min |
| Jul 8, 7:57 PM CDT | Special Weather Statement | MEG | Union | 33 min |
| Jul 8, 8:30 PM CDT | Special Weather Statement | MEG | Union | 30 min |
| Jul 8, 8:34 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah, Union | 41 min |
| Jul 8, 8:40 PM CDT | Special Weather Statement | MEG | Marshall | 35 min |
| Jul 8, 8:47 PM CDT | Severe Thunderstorm Warning | MEG | Marshall, Tate | 43 min |
| Jul 8, 9:05 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 40 min |
| Jul 8, 9:22 PM CDT | Special Weather Statement | MEG | Marshall | 23 min |
| Jul 8, 9:30 PM CDT | Areal Flood Advisory | MEG | DeSoto | 2 hr |
| Jul 9, 9:45 AM CDT | Tornado Warning | MEG | Alcorn, Prentiss | 15 min |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.